Alert archive / Colorado / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 105, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Sep 26, 2012, 3:31 PM MDT for Las Animas County, Colorado. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 26, 2012, 3:31 PM MDT (21:31 UTC)
- Expired
- Sep 26, 2012, 4:15 PM MDT
- In force
- 44 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Las Animas County, CO
The radar
The Pueblo radar (KPUX), 156 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 26, 3:43 PM MDT | HAIL 1 | 2 E Segundo, CO | HAIL WAS FAIRLY SOFT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.5 hours before the alert went out and 283 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -225 J/kg
- Mixed-layer LCL
- 2047 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
592 WUUS55 KPUB 262131 SVRPUB COC071-262215- /O.NEW.KPUB.SV.W.0105.120926T2131Z-120926T2215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 331 PM MDT WED SEP 26 2012 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... * UNTIL 415 PM MDT * AT 327 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR SEGUNDO...OR 19 MILES WEST OF TRINIDAD...AND MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... SEGUNDO...BONCARBO AND COKEDALE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3712 10500 3734 10473 3717 10454 3699 10485 TIME...MOT...LOC 2131Z 251DEG 24KT 3713 10482 WIND...HAIL <50MPH 1.00IN $$ STARK
1 follow-up statement
326 WWUS55 KPUB 262150 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 350 PM MDT WED SEP 26 2012 COC071-262215- /O.CON.KPUB.SV.W.0105.000000T0000Z-120926T2215Z/ LAS ANIMAS CO- 350 PM MDT WED SEP 26 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL LAS ANIMAS COUNTY UNTIL 415 PM MDT... AT 345 PM MDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR COKEDALE...OR 10 MILES WEST OF TRINIDAD...MOVING EAST AT 35 MPH. LOCATIONS IMPACTED INCLUDE... COKEDALE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS! IN ADDITION TO LARGE HAIL...CLOUD TO GROUND LIGHTNING IS POSSIBLE WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT WEDNESDAY EVENING FOR BACA COUNTY IN SOUTHEAST COLORADO. LAT...LON 3716 10483 3734 10473 3717 10454 3705 10475 TIME...MOT...LOC 2149Z 263DEG 31KT 3713 10465 WIND...HAIL <50MPH 1.00IN $$ STARK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 26, 3:20 PM MDT, 11 minutes earlier.
Area forecast discussion, Sep 26, 3:20 PM MDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 320 PM MDT WED SEP 26 2012 .SHORT TERM... (TONIGHT AND TOMORROW) CURRENTLY... ISOLATED SEVERE STORMS HAVE DEVELOPED ACROSS LAS ANIMAS COUNTY. OTHER SCATTERED STORMS WERE NOTED OVER THE REMAINDER OF THE REGION. REST OF TODAY INTO TONIGHT... MAIN CONCERN IN THE IMMEDIATE SHORT TERM IS STRONG CONVECTION. AS PER ABOVE STORMS HAVE INITIATED AND HAVE BECOME SEVERE. MODELS SHOWING INCREASING 700 MB FLOW FROM THE SOUTH OVERLAYING MOIST UPSLOPE SFC FLOW. THIS WILL SET UP SUFFICIENT SHEAR FOR CONTINUING ROTATING CONVECTION OVER THE PLAINS. BEST CHANCE OVER THE PLAINS APPEARS TO BE OVER LAS ANIMAS AND BACA COUNTIES AS BEST SFC FORCING WILL BE LOCATED THIS REGION. WE MAY SEE ANOTHER ROUND OF SEVERE STORMS LATER THIS EVENING. OTHER CONCERNS INCLUDE THE POSSIBILITY OF WEAK TORNADOES OVER THE SAN LUIS VALLEY IN THE VICINITY OF THE UPPER LOW. DEEP SHEAR WILL BE IN PLACE...ALBEIT MARGINAL...BUT GIVEN STRONG LAPSE RATES AND VORTICITY ALONG THE CONVECTIVE BANDS...A COUPLE OF ROPE-LIKE TORNADOES WILL BE POSSIBLE. THIRD CONCERN WILL BE FOR FLASH FLOODING OVER THE WALDO BURN SCAR. GROUND IS A BIT MOIST FROM CONVECTION YDAY...AND IF WE GET A STRONG STORM OVER THE SCAR SOME LOCALIZED FLOODING WILL BE POSSIBLE. ONE THING THAT WILL DECREASE THE THREAT WILL BE RELATIVELY FAST STORM MOTION. LATER TONIGHT... IT APPEARS THAT WE WILL BECOME OVERCAST TONIGHT WITH LOW CIGS OVER MOST AREAS OF THE PLAINS. THIS WILL IMPACT AVIATION AND I DISCUSS THAT BELOW IN THE AVIATION SECTION. WE MAY ALSO SEE SOME LATE NIGHT SHOWERS OVER THE PLAINS GIVEN THE RATHER STRONG WAA PATTERN THAT WILL BE IN PLACE. TOMORROW... A CLOUDY TO MOSTLY CLOUDY DAY IS EXPECTED OVER THE PLAINS...ESPECIALLY IN THE MORNING AND EARLY AFTERNOON TIME PERIODS. THE UPPER LOW WILL MOVE EAST AND WILL OPEN UP AS THE DAY PROGRESSES. OUT WEST (MTNS) IT WILL DRY OUT SOME BUT THE EASTERN PLAINS WILL LIKELY SEE CONVECTION. THIS CONVECTION WILL LIKELY START EARLY IN THE DAY...AND MOVE EAST AS THE AFTERNOON PROGRESSES. SOME LOCALLY HEAVY SHOWERS WILL BE POSSIBLE...ESPECIALLY OVER THE FAR EASTERN PLAINS. TEMPS ONCE AGAIN TOMORROW WILL BE COOL...WITH HIGHS ONLY IN THE 60S TO 70F PLAINS. \/HODANISH .LONG TERM... (THURSDAY NIGHT-WEDNESDAY) THURSDAY NIGHT-FRIDAY NIGHT...WEAK WEST TO SOUTHWEST FLOW ALOFT ACROSS THE AREA THURSDAY AFTERNOON BECOMES MORE WEST TO NORTHWEST THROUGH THE DAY FRIDAY AS A WEAK UPPER TROUGH/SHEAR AXIS ACROSS THE CENTRAL COLORADO FINALLY MOVES EAST INTO HIGH PLAINS BY EARLY FRIDAY MORNING. MODELS CONTINUE TO INDICATE DRIER AIR WITHIN THE DEVELOPING NORTHWEST FLOW SLOWLY FILTERING ACROSS THE STATE THROUGH THE DAY FRIDAY...HOWEVER WITH AMPLE MOISTURE IN PLACE ALONG WITH TAIL END OF TROUGH LIFTING OUT ACROSS THE EASTERN COLORADO...HAVE KEPT ISOLATED TO SCATTERED POPS ACROSS THE AREA THURSDAY EVENING WITH POPS DIMINISHING FROM WEST TO EAST AFTER MIDNIGHT...SAVE THE FAR SE PLAINS WHERE HAVE KEPT POPS ONGOING THROUGH FRIDAY MORNING. WITH THE AMPLE LOW LEVEL MOISTURE IN PLACE AND DRYING ALOFT...WILL LIKELY SEE STRATUS ALONG WITH THE POTENTIAL FOR FOG ACROSS THE EASTERN PLAINS FRIDAY MORNING. THERE LOOKS TO ENOUGH RESIDUAL MOISTURE IN PLACE FOR ANOTHER ROUND OF DIURNAL SHOWERS AND A FEW EMBEDDED STORMS ACROSS THE AREA ON FRIDAY...WITH BEST COVERAGE REMAINING OVER AND NEAR THE HIGHER TERRAIN. CLEARING SKIES FRIDAY NIGHT WILL AGAIN LEAD TO THE POTENTIAL FOR STRATUS/FOG ACROSS THE FAR EASTERN PLAIN THROUGH EARLY SATURDAY MORNING. SATURDAY-SUNDAY...LATEST MODELS KEEPING GENERALLY WEAK NORTH TO NORTHWEST FLOW ALOFT ACROSS THE REGION WITH ANOTHER WEAK EMBEDDED SHORT WAVE TRANSLATING ACROSS THE ROCKIES. MODELS DIFFER ON STRENGTH AND LOCATION WITH THE GFS THE STRONGEST AND FURTHEST WEST WITH THE EMBEDDED WAVE...THE ECMWF THE WEAKEST AND FURTHEST EAST AND THE NAM IN BETWEEN THE SOLUTIONS. WITH THAT SAID...HAVE KEPT ISOLATED TO SCATTERED DIURNAL POPS IN PLACE OVER THE NEAR THE HIGHER TERRAIN FOR FOR NOW. WITH TEMPS ALOFT SLOW WARMING THROUGH THE PERIOD...SHOULD SEE TEMPERATURES SLOWLY WARMING BACK TO AT AND ABOVE SEASONAL AVERAGES THROUGH THE PERIOD. MONDAY-WEDNESDAY...A WARMING AND DRYING TREND ON TAP INTO EARLY NEXT WEEK AS WEAK WESTERLY FLOW PROGGED ACROSS THE AREA WITH FLAT UPPER LEVEL RIDGING BUILDING ACROSS THE GREAT BASIN AND INTO THE STATE. -MW && .AVIATION... MODELS CONTINUE TO TREND MORE PESSIMISTIC WITH RESPECT TO LOW CIGS OVER THE PLAINS LATE THIS EVENING...AND THIS WILL IMPACT BOTH KCOS AND KPUB. LOW CLOUDS WILL LIKELY MOVE IN LATE THIS EVENING OR THE EARLY MORNING HOURS...WITH CIGS POSSIBLY DROPPING INTO THE IFR CATEGORY ESPECIALLY AT KCOS. GIVEN THE STRONG WAA JUST ABOVE THE SFC AND DIFFLUENT FLOW ALOFT...CONFIDENCE IS RATHER HIGH THAT A LOW OVC WILL FORM OVER THE PLAINS. THESE LOW CIGS WILL LIKELY LAST INTO THE MORNING HOURS AT KPUB AND ESPECIALLY KCOS. KCOS MAY BE IN LOW CIGS THROUGH EARLY AFTERNOON. THUNDER WILL BE POSSIBLE AT ALL TAF SITES THIS AFTERNOON AND EARLY EVENING. WE MAY SEE SOME RAIN SHOWERS AT KCOS LATE TONIGHT INTO EARLY TOMORROW MORNING. EXCEPT FOR BRIEF THUNDER RISK AT KALS...KALS SHOULD BE VFR. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 34/23
Hazardous weather outlook, Sep 26, 11:41 AM MDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1141 AM MDT WED SEP 26 2012 COZ058>089-093>099-271745- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1141 AM MDT WED SEP 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A RISK OF A COUPLE OF ROPE-LIKE TORNADOES TODAY IN THE SAN LUIS VALLEY. THERE WILL ALSO BE A RISK OF SEVERE HAIL...UP TO 1 INCH IN DIAMETER...ACROSS THE FAR SOUTHEAST PLAINS THIS AFTERNOON. AN UPPER LEVEL LOW OVER WEST CENTRAL COLORADO WILL BRING SUFFICIENT INSTABILITY TO THE REGION TODAY FOR ISOLATED STRONG TO SEVERE STORMS. SHEAR AND INSTABILITY IS IN PLACE FOR THE POSSIBILITY OF A COUPLE OF ROPE-LIKE TORNADOES TO OCCUR IN THE SAN LUIS VALLEY. FUNNEL CLOUDS AND A TORNADO WERE REPORTED YESTERDAY IN THE SAN LUIS VALLEY. IN ADDITION...THIS SAME SYSTEM MAY BRING SEVERE HAIL AND AN ISOLATED TORNADO TO THE FAR SOUTHEAST PLAINS LATER THIS AFTERNOON. THE GREATEST CHANCE OF SEVERE WEATHER ON THE SOUTHEAST PLAINS WILL BE ACROSS LAS ANIMAS AND BACA COUNTIES. IN ADDITION...ISOLATED THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN SHOWERS WILL OCCUR THROUGHOUT THE REGION TODAY. IF ONE OF THESE HEAVY SHOWERS FORMS OVER THE WALDO BURN SCAR...THEN LOCAL FLASH FLOODING WILL BE POSSIBLE. SNOW IS AGAIN EXPECTED OVER THE HIGHER ELEVATIONS...MAINLY ABOVE 11000 FEET. SNOW ACCUMULATIONS OF 2 TO 5 INCHES WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIDESPREAD SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE ON THURSDAY. STORMS WILL BRING THE THREAT OF LIGHTNING...WIND GUSTS TO 45 MPH...AND LOCALLY HEAVY RAINFALL. ABOVE 11000 FEET...ADDITIONAL SNOW ACCUMULATIONS OF 1 TO 4 INCHES WILL BE POSSIBLE. STORMS WILL BE MORE ISOLATED FRIDAY THROUGH SUNDAY...AND BY MONDAY DRY CONDITIONS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS MEETING REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ACROSS THE SAN LUIS VALLEY AND THE FAR SOUTHEAST PLAINS THIS AFTERNOON. AND ACROSS THE HIGHER ELEVATIONS OF THE MOUNTAINS TODAY AND TONIGHT. 34/34
In the hours before
Special weather statement, Sep 26, 1:03 PM MDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 103 PM MDT WED SEP 26 2012 COZ081-084-085-261930- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT- 103 PM MDT WED SEP 26 2012 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO... THIS INCLUDES...NORTHWESTERN COLORADO SPRINGS. AT 1258 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED RAIN SHOWERS IN THE UTE PASS AREA...WHICH WILL MOVE ACROSS THE WALDO CANYON BURN SCAR. RAINFALL AMOUNTS UP TO 0.10 INCH COULD OCCUR WITH THE HEAVIEST SHOWERS.
Special weather statement, Sep 26, 2:02 PM MDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 202 PM MDT WED SEP 26 2012 COZ094-262030- EASTERN LAS ANIMAS COUNTY- 202 PM MDT WED SEP 26 2012 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... AT 158 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 21 MILES SOUTHEAST OF THATCHER...OR 41 MILES EAST OF TRINIDAD...WHICH WAS MOVING TOWARD THE NORTHEAST AT 20 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF CENTRAL LAS ANIMAS COUNTY. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Local storm report, Sep 26, 3:08 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
308 PM MDT WED SEP 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL 10 WNW KIM 37.32N 103.52W
09/26/2012 M1.00 INCH LAS ANIMAS CO TRAINED SPOTTER
3/4 TO 1 INCH HAIL COVERING THE GROUND TO A DEPTH OF 3
INCHES.
&&
MNSpecial weather statement, Sep 26, 3:16 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 316 PM MDT WED SEP 26 2012 COZ074-088-262145- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- 316 PM MDT WED SEP 26 2012 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... AT 316 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF STONEWALL...OR 23 MILES WEST OF TRINIDAD...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... SEGUNDO. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 2:23 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas, Otero | 56 min |
| Sep 26, 2:36 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 54 min |
| Sep 26, 3:30 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 60 min |
| Sep 26, 3:56 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 31 min |
| Sep 26, 4:26 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 48 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.